Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 4, 2016, 12:30 PM CDT for Portage County, Waushara County, Wood County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 12:30 PM CDT (17:30 UTC)
- Expired
- Aug 4, 2016, 1:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
Counties Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WWUS83 KGRB 041730
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT THU AUG 4 2016
WIZ035-036-045-041830-
PORTAGE WI-WOOD WI-WAUSHARA WI-
1230 PM CDT THU AUG 4 2016
...STRONG THUNDERSTORMS MOVING ACROSS WOOD AND PORTAGE COUNTIES...
AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF PITTSVILLE TO NEAR
BABCOCK TO TOMAH. MOVEMENT WAS EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BABCOCK AROUND 1235 PM CDT.
WISCONSIN RAPIDS AROUND 1250 PM CDT.
LAKE WAZEECHA AROUND 1255 PM CDT.
PLAINFIELD AROUND 130 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RUDOLPH...CUSTER...
KELLNER...CRANMOOR...KEENE...ELLIS...POWERS BLUFF COUNTY
PARK...BETHEL... STANDING ROCK PARK AND PORT EDWARDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4469 9001 4468 8923 4398 8922 4398 8960
4425 8960 4425 9024
TIME...MOT...LOC 1729Z 268DEG 24KT 4437 9003 4423 9018 4399 9052
$$
BERSCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:35 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 6:35 AM CDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 635 AM CDT THU AUG 4 2016 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 351 AM CDT Thu Aug 4 2016 Convective trends and the potential for severe thunderstorms will be the focus of this forecast. A cold front was movg through far northwest MN and eastern SD early this morning. Ahead of the front, a QLCS with a LEWP structure was movg through northern and central MN, fueled by strong moisture convergence on the nose of a 45-50 kt LLJ. There have been recent reports of 70+ mph gusts with the most intense portion of the line in central MN. There is ample CAPE (around 1000 j/kg) and moisture to sustain this line of convection into north central WI, with an expected arrival time around 13z. However, the QLCS will encounter much weaker shear as it approaches GRB CWA, so the most likely scenario would be for the line to become outflow dominant and weaken to sub-severe limits before movg into north central WI. Regardless, the morning convection and debris clouds could impact convection later in the day by suppressing daytime heating. Models generally agree that additional convection will develop along and ahead of the cold front this afternoon and evening, with enough instability (CAPE 1500-2500 j/kg) and deep layer shear (35 to 40 kts) to support a severe thunderstorm threat. Just not confident enough in the details, especially given the morning convection, to explicitly mention severe in the grids. SPC has most of GRB in a SLGT risk, with the Fox Valley and Lakeshore regions in a MGNL risk due to the later arrival of storms well after peak heating. Tstms will taper off on our eastern counties after midnight, with dry conditions returning by daybreak. After muggy highs in the 80s to around 90 today, the arrival of a Canadian air mass will result in highs about 10 degrees cooler on Friday, and much more comfortable humidity levels. .LONG TERM...Friday Night Through Wednesday Issued at 351 AM CDT Thu Aug 4 2016 A quiet pattern will be in place through early next week thanks to northwest flow aloft and high pressure at the surface. Then potential for stormy weather increases again by Tuesday, and continues through the middle of next week. Will continue to put more weight into the better verifying ecwmf. Friday night trough Saturday night...A shortwave trough will be moving over the Upper Peninsula on Friday evening before exiting overnight. Mid and upper levels are very dry, so no threat of precip. Then high pressure builds in for Saturday and Saturday night, which look mostly clear and seasonable. No significant changes to temps. Rest of the forecast...The high pressure system will gradually slide east over the region Sunday and Monday. Then as the flow turns to the southwest as the high departs, increasing moisture and the possibility of weak shortwave energy will lead to increasing chances of storms on Tuesday and Wednesday. Seasonable temps will turn above normal by this time. && .AVIATION...for 12Z TAF Issuance Issued at 623 AM CDT Thu Aug 4 2016 PATCHY FOG AND LOW CLOUDS SHOULD MIX OUT QUICKLY THIS MORNING. WEAKENING TSTMS WILL LIKELY IMPACT PORTIONS OF NORTH CENTRAL WISCONSIN BEFORE DIMINISHING. THERE WILL BE A BETTER CHANCE OF TSTMS DURING THE LATE AFTERNOON AND EVENING HOURS, AS A COLD FRONT MOVES THROUGH THE REGION. STRONG GUSTY WINDS, HEAVY RAINFALL AND MVFR/IFR FLIGHT CONDITIONS WILL ACCOMPANY THE STORMS. HAVE ATTEMPTED TO PICK OUT THE MOST LIKELY 4-HOUR PERIOD FOR TSTMS, AND ADDED A TEMPO GROUP FOR EACH TAF SITE. SHOWERS AND STORMS SHOULD TAPER OFF TONIGHT AS THE COLD FRONT EXITS THE REGION. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from noon CDT today through this evening FOR WIZ022. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 4, 4:09 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CDT THU AUG 4 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 409 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ARRIVE IN NORTH CENTRAL WISCONSIN THIS MORNING, BUT SHOULD REMAIN BELOW SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON THROUGH MIDNIGHT TONIGHT, WITH THE GREATEST RISK OVER NORTH CENTRAL AND CENTRAL WISCONSIN. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS, LARGE HAIL AND TORRENTIAL RAINFALL. THERE IS AN INCREASED RISK OF RIP CURRENTS ON THE LAKE MICHIGAN SHORELINE IN EASTERN DOOR COUNTY THIS AFTERNOON AND EVENING. SWIMMERS SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE ON TUESDAY TO WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. SPOTTERS ARE ASKED TO FORWARD THEIR REPORTS OF ANY DAMAGING WIND GUSTS AND HAIL GREATER THAN A HALF AN INCH. LMZ521-522-541>543-050915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 409 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY HAS BEEN POSTED ON LAKE MICHIGAN ADJACENT TO DOOR COUNTY LATE THIS AFTERNOON AND EVENING, FOR INCREASING SOUTH WINDS AND BUILDING WAVES. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE ON TUESDAY TO WEDNESDAY OF NEXT WEEK. KIECKBUSCH/MPC
In the hours before
Special weather statement, Aug 4, 11:45 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT THU AUG 4 2016 WIZ010-011-018-019-041745- LANGLADE WI-LINCOLN WI-ONEIDA WI-FOREST WI- 1145 AM CDT THU AUG 4 2016 ...SPECIAL WEATHER STATEMENT... AT 1144 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WOODBORO TO 6 MILES SOUTHWEST OF COUNCIL GROUNDS STATE PARK. MOVEMENT WAS EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RHINELANDER...MERRILL...WOODBORO...PARRISH... COUNCIL GROUNDS STATE PARK...ELCHO...NASHVILLE...ARGONNE... ENTERPRISE AND MONICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THESE STORMS PASS. && LAT...LON 4569 8950 4568 8886 4512 8925 4512 8989 TIME...MOT...LOC 1644Z 274DEG 26KT 4563 8953 4514 8986 AK
Local storm report, Aug 4, 11:53 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 AM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 4 E COLBY 44.90N 90.21W
08/04/2016 MARATHON WI LAW ENFORCEMENT
ONE TREE DOWN AT THE INTERSECTION OF COUNTY ROADS N AND
F.
&&
MGLocal storm report, Aug 4, 12:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1209 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM TSTM WND GST WAUSAU 44.96N 89.63W
08/04/2016 E65 MPH MARATHON WI TRAINED SPOTTER
COUPLE OF TREES DOWN, BRANCHES DOWN.
&&
MLLocal storm report, Aug 4, 12:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND GST WAUSAU 44.96N 89.63W
08/04/2016 E65.00 MPH MARATHON WI TRAINED SPOTTER
COUPLE OF TREES DOWN, BRANCHES DOWN. CORRECTED TIME.
&&
MLLocal storm report, Aug 4, 12:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TSTM WND GST ANTIGO 45.15N 89.15W
08/04/2016 E60 MPH LANGLADE WI TRAINED SPOTTER
&&
MLSpecial weather statement, Aug 4, 12:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT THU AUG 4 2016
WIZ035-036-045-041830-
PORTAGE WI-WOOD WI-WAUSHARA WI-
1230 PM CDT THU AUG 4 2016
...STRONG THUNDERSTORMS MOVING ACROSS WOOD AND PORTAGE COUNTIES...
AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF PITTSVILLE TO NEAR
BABCOCK TO TOMAH. MOVEMENT WAS EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BABCOCK AROUND 1235 PM CDT.
WISCONSIN RAPIDS AROUND 1250 PM CDT.
LAKE WAZEECHA AROUND 1255 PM CDT.
PLAINFIELD AROUND 130 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RUDOLPH...CUSTER...
KELLNER...CRANMOOR...KEENE...ELLIS...POWERS BLUFF COUNTY
PARK...BETHEL... STANDING ROCK PARK AND PORT EDWARDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4469 9001 4468 8923 4398 8922 4398 8960
4425 8960 4425 9024
TIME...MOT...LOC 1729Z 268DEG 24KT 4437 9003 4423 9018 4399 9052
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:26 AM CDT | Small Craft Advisory | GRB | 22 hr | |
| Aug 4, 3:57 AM CDT | Beach Hazards Statement | GRB | Door | 18 hr |
| Aug 4, 10:05 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 70 min |
| Aug 4, 10:33 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 72 min |
| Aug 4, 10:58 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 77 min |
| Aug 4, 11:45 AM CDT | Special Weather Statement | GRB | Lincoln | 60 min |
| Aug 4, 12:04 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Shawano | 41 min |
| Aug 4, 12:44 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Menominee, Oconto, Shawano | 46 min |
| Aug 4, 1:25 PM CDT | Special Weather Statement | GRB | Marinette, Oconto | 65 min |
| Aug 4, 1:31 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 89 min |
| Aug 4, 5:50 PM CDT | Special Weather Statement | GRB | Winnebago | 55 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.